Indiana, 2005

Flash Flood and Hail in Indiana, July 21 to 22, 2005

July 21 to 22, 2005 · NWS IND · 45 events in 26 counties and zones

A line of severe thunderstorms containing high winds and heavy rain, in addition to very frequent cloud-to-ground lightning, moved through central Indiana, one evening after a similar line of storms moved through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A line of severe thunderstorms containing high winds and heavy rain, in addition to very frequent cloud-to-ground lightning, moved through central Indiana, one evening after a similar line of storms moved through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 21, 1:10 PM EST, 7 hours earlier.

Area forecast discussion, Jul 21, 1:10 PM EST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 PM EST THU JUL 21 2005

.DISCUSSION...FCST FOCUS ON EVOLUTION OF CONVECTION TONIGHT...THEN
ON TEMPS NEXT FEW DAYS. WILL ALLOW THE EXCESSIVE HEAT WARNING EXPIRE
THIS EVENING.

LOOKING AT CURRENT LOCATION OF REMNANT/ONGOING CONVECTION, IT
APPEARS THAT THE ETA HAS A BETTER GRASP OF ONGOING WX. GFS/NGM HAS
NO SIGNAL OF ONGOING CONVECTION ACROSS IL/MI. LATEST VISIBLE
SATELLITE SHOWS CUMULUS DEVELOPMENT NEAR DEVELOPING LOW ACROSS WEST
CENTRAL IL AT THIS TIME. THIS IN AXIS OF GREATEST INSTABILITY AND
EXPECT THIS AREA TO BE INITIATION POINT FOR CONVECTION THIS
AFTERNOON. IF THIS IS THE CASE, THEN THE ETA IS THE MODEL TO FOLLOW
FOR PRECIP CHCS TONIGHT.

TONIGHT...SHORTWAVE TROUGH NOW MOVING ACROSS MN/IA WILL ACT ON AN
EXTREMELY UNSTABLE ATMOSPHERE TO PRODUCE SEVERE THUNDERSTORMS THIS
EVENING/TONIGHT. 18Z ILX SOUNDING SHOWS SIG CAP STILL TO OVERCOME
HOWEVER TEMPS IN MID 90S AND APPROACHING VERTICAL MOTION SHOULD
OVERCOME THIS CAP BY LATE AFTERNOON. COMBINATION OF 25-30KT DEEP
LAYER SHEAR AND 3000-4000 CAPE WILL RESULT IN ORGANIZED SEVERE
STORMS WITH DAMAGING WINDS. ANOTHER CONCERN IS HEAVY RAINS, POSITION
OF 850MB THETA-E RIDGE WILL EXTEND NW-SE ACROSS THE REGION. 20-30KT
850MB LLJ WILL BE POSITIONED ACROSS THIS AXIS FORCING ADDITIONAL
CONVECTION UPSTREAM ACROSS IL THROUGH 06Z. WOULD NOT BE SURPRISED TO
SEE RE-DEVELOPMENT ACROSS IL UNTIL VEERING OF 850MB WINDS OCCUR
AFTER MIDNIGHT. THIS WILL LEAD TO HEAVY RAINS ACROSS THE CWA. IN
ADDITION, UPPER DIV WILL BE PRESENT IN RIGHT ENTRANCE REGION OF
UPPER JET STREAK ACROSS MI/OH.

ALL OF THE ABOVE SUGGESTS GOING WITH LIKELY PRECIP CHCS TONIGHT.

FRIDAY...ALL GUIDANCE SUGGESTS THAT WEAK LOW/COLD FRONT WILL SAG
SOUTH OF THE CWA. THIS WILL EVENTUALLY LEAD TO DRIER AIR (DEWPOINTS
IN THE 60S) MOVING IN LATER FRI/FRI NIGHT. 1000-850MB THICKNESSES
ALSO SUGGEST SLIGHTLY COOLER TEMPS AND WITH EXPECTED RAINS FEEL THAT
GUIDANCE BLEND IS ACCURATE WITH COOLER MAX TEMPS FRIDAY. DRIER AIR
WILL BE SLOW TO MOVE INTO SOUTHERN IN HOWEVER EXPECT COOLER TEMPS SO
HEAT INDICES SHOULD REMAIN BELOW 105 FRI.

SAT...WEAK SURFACE HIGH WILL SLIDE ACROSS THE REGION KEEPING DRIER
(DEWPOINTS IN THE 60S) IN THE AREA. GUIDANCE TEMPS ALL SUGGEST HIGHS
IN THE UPPER 80S/LOW 90S AND COMPARISON TO 850 TEMPS SUGGESTS THIS
LOOKS ACCURATE.

SUN-MON...INTENSE WAA WILL OCCUR FROM 850-500MB AS RIDGE AXIS
STRETCHES EAST ACROSS THE REGION. 850 TEMPS 24-26C SUNDAY SUGGEST
HIGHS IN THE MID 90S WITH SFC DEWPOINTS FORECAST TO RISE BACK INTO
THE LOWER 70S. THIS COULD SET THE STAGE FOR HEAT WARNING SUN AND OR
MON BUT WILL HAVE TO MONITOR AS GFS NOW SHOWS A COLD FRONT SAGGING
INTO THE STATE LATER SUN INTO MONDAY. IN ANY CASE, BOTH ECMWF AND
GFS SHOW STRONG LONGWAVE TROUGH ACROSS THE GRT LKS AND AN ASSOCIATED
COLD FRONT TO MOVE ACROSS THE REGION LATER TUES AND WEDS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CO
Hazardous weather outlook, Jul 21, 12:05 PM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1205 PM EST THU JUL 21 2005

INZ060>063-067>071-221100-
BROWN-DAVIESS-GREENE-JACKSON-KNOX-LAWRENCE-MARTIN-MONROE-SULLIVAN-
1205 PM EST THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY ACROSS SOUTHWEST CENTRAL
INDIANA. HIGH TEMPERATURES TODAY IN COMBINATION WITH HIGH HUMIDITY
WILL PRODUCE HEAT INDEX READINGS AROUND 105 THIS AFTERNOON.
PEOPLE SHOULD AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF
LIQUIDS OR TRY AND STAY IN AN AIR CONDITIONED ENVIRONMENT. CHILDREN
AND THE ELDERLY ARE MORE SUSCEPTIBLE FROM HEAT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN THREAT
FROM ANY OF THESE STORMS WILL BE LIGHTNING.

THERE IS A CHANCE FOR MORE THUNDERSTORMS LATE THIS EVENING AND
OVERNIGHT AS AN UPPER DISTURBANCE APPROACHES THE AREA FROM THE
PLAINS STATES. A VERY HUMID AIR MASS IS IN PLACE ACROSS CENTRAL
INDIANA AND THIS COMBINATION SHOULD RESULT IN THUNDERSTORMS. SOME OF
THESE STORMS COULD BE SEVERE WITH THE MAIN THREAT BEING DAMAGING
WINDS. HEAVY RAINFALL IS ALSO A POSSIBILITY WHICH COULD RESULT IN
FLASH FLOODING. LIGHTNING WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER IS FORECAST ON SATURDAY...SUNDAY AND MONDAY.
TEMPERATURES MAY REACH THE MIDDLE 90S. THIS COMBINED WITH DEW POINTS
IN THE LOWER 70S MAY PRODUCE HEAT INDEX READINGS AROUND 105 ON
SATURDAY...SUNDAY AND MONDAY AFTERNOONS.

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. IT
IS TOO EARLY TO DETERMINE IF ANY STORMS THAT DEVELOP WILL BE SEVERE.
AT THIS TIME LIGHTNING IS THE MAIN THREAT FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

INZ021-028>031-035>049-051>057-064-065-072-221100-
BARTHOLOMEW-BOONE-CARROLL-CLAY-CLINTON-DECATUR-DELAWARE-FOUNTAIN-
HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-JENNINGS-JOHNSON-MADISON-
MARION-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1205 PM EST THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE LOWER 90S IN COMBINATION WITH HIGH HUMIDITY
WILL PRODUCE HEAT INDEX READINGS BETWEEN 100 AND 105 THIS AFTERNOON.
PEOPLE SHOULD AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF
LIQUIDS OR TRY AND STAY IN AN AIR CONDITIONED ENVIRONMENT. CHILDREN
AND THE ELDERLY ARE MORE SUSCEPTIBLE FROM HEAT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN THREAT
FROM ANY OF THESE STORMS WILL BE LIGHTNING.

THERE IS A CHANCE FOR MORE THUNDERSTORMS THIS EVENING AND OVERNIGHT
AS AN UPPER DISTURBANCE APPROACHES THE AREA FROM THE PLAINS STATES.
A VERY HUMID AIR MASS IS IN PLACE ACROSS CENTRAL INDIANA AND THIS
COMBINATION SHOULD RESULT IN THUNDERSTORMS. SOME OF THESE STORMS
COULD BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. HEAVY
RAINFALL IS ALSO A POSSIBILITY WHICH COULD RESULT IN FLASH FLOODING.
LIGHTNING WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER IS FORECAST ON SATURDAY...SUNDAY AND MONDAY.
TEMPERATURES MAY REACH THE MIDDLE 90S. THIS COMBINED WITH DEW POINTS
IN THE LOWER 70S MAY PRODUCE HEAT INDEX READINGS AROUND 105 ON
SATURDAY...SUNDAY AND MONDAY AFTERNOONS.

THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT. IT
IS TOO EARLY TO DETERMINE IF ANY STORMS THAT DEVELOP WILL BE SEVERE.
AT THIS TIME LIGHTNING IS THE MAIN THREAT FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND OVERNIGHT.

In the hours before

Special weather statement, Jul 21, 7:10 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST THU JUL 21 2005

INZ060>063-067>071-220130-
BROWN-DAVIESS-GREENE-JACKSON-KNOX-LAWRENCE-MARTIN-MONROE-SULLIVAN-
710 PM EST THU JUL 21 2005

...EXCESSIVE HEAT WARNING FOR SOUTHERN INDIANA HAS EXPIRED...

HEAT INDEXES AS HIGH AS 110 OCCURRED OVER SOUTHERN INDIANA LATE
THIS AFTERNOON.  TEMPERATURES WERE STARTING TO COOL THIS EVENING
AND HEAT INDEX VALUES WILL FALL INTO THE 90S OVER SOUTHERN
INDIANA EARLY THIS EVENING.

VERY HOT AND HUMID CONDITIONS WILL OCCUR AGAIN TOMORROW.  HEAT
INDEX VALUES OF UP TO 105 ARE POSSIBLE.  SINCE THIS WILL BE
SLIGHTLY LESS THAN TODAY NO HEAT WARNINGS WILL BE ISSUED AT
THIS TIME.

SINCE THIS WILL BE A LONG LASTING EVENT...PERSONS SHOULD LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

JEH

The radar

The Indianapolis radar (KIND), 73 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 7 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Henry

When
July 21, 8:10 PM EST
Where
Henry County, 5 mi W of New Castle
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.917, -85.467

Numerous trees and power lines downed.

Thunderstorm Wind, Tippecanoe

When
July 21, 9:01 PM EST
Where
Tippecanoe County, 3 mi W of Concord
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.300, -86.883

Trees were blown down.

Thunderstorm Wind, Montgomery

When
July 21, 9:08 PM EST
Where
Montgomery County, Yountsville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
40.033, -86.967

Large trees were blown down.

Hail, Clinton

When
July 21, 9:15 PM EST
Where
Clinton County, 8 mi WNW of Frankfort
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.333, -86.650

Hail, Clinton

When
July 21, 9:17 PM EST to 9:18 PM EST
Where
Clinton County, Frankfort
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.283, -86.517

Hail, Boone

When
July 21, 9:30 PM EST to 9:31 PM EST
Where
Boone County, 5 mi NE of Lebanon
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.100, -86.400

Thunderstorm Wind, Putnam

When
July 21, 9:50 PM EST
Where
Putnam County, Bainbridge
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.767, -86.817

Trees were blown down.

Thunderstorm Wind, Montgomery

When
July 21, 9:50 PM EST
Where
Montgomery County, Ladoga
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -86.800

Power lines and trees were downed.

Thunderstorm Wind, Hendricks

When
July 21, 9:50 PM EST
Where
Hendricks County, Brownsburg
Measured
51 kt (59 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.850, -86.400

Thunderstorm Wind, Parke

When
July 21, 9:55 PM EST
Where
Parke County, Mansfield
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
39.683, -87.100

Thunderstorm Wind, Boone

When
July 21, 9:55 PM EST
Where
Boone County, Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
40.050, -86.467

Trees were blown down. At least two cars and a lightpole were damaged by falling trees. No damage estimates were available.

Thunderstorm Wind, Clay

When
July 21, 9:57 PM EST
Where
Clay County, Harmony
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.533, -87.067

Trees were blown down.

Thunderstorm Wind, Hendricks

When
July 21, 10:02 PM EST
Where
Hendricks County, Brownsburg
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.850, -86.400

Thunderstorm Wind, Morgan

When
July 21, 10:05 PM EST
Where
Morgan County, Mooresville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.617, -86.367

Trees and power lines were downed. Trees fell onto at least one home. No damage estimates were available.

Thunderstorm Wind, Marion

When
July 21, 10:10 PM EST
Where
Marion County, 5 mi S of Indianapolis
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.717, -86.150

Thunderstorm Wind, Hendricks

When
July 21, 10:15 PM EST
Where
Hendricks County, 3 mi S of Plainfield
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.650, -86.400

Trees were downed.

Hail, Marion

When
July 21, 10:15 PM EST to 10:16 PM EST
Where
Marion County, 5 mi E of Indianapolis
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.783, -86.050

Thunderstorm Wind, Marion

When
July 21, 10:15 PM EST
Where
Marion County, Lawrence
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.833, -86.033

Several large trees were downed.

Thunderstorm Wind, Hamilton

When
July 21, 10:15 PM EST
Where
Hamilton County, Carmel
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.983, -86.133

Thunderstorm Wind, Johnson

When
July 21, 10:20 PM EST
Where
Johnson County, Greenwood
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.617, -86.117

Numerous trees were blown down.

Hail, Marion

When
July 21, 10:21 PM EST to 10:22 PM EST
Where
Marion County, 5 mi E of Indianapolis
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.783, -86.050

Hail, Marion

When
July 21, 10:23 PM EST to 10:24 PM EST
Where
Marion County, Indianapolis
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.783, -86.150

Thunderstorm Wind, Hancock

When
July 21, 10:30 PM EST
Where
Hancock County, 2 mi E of New Palestine
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.717, -85.850

A large tree was downed.

Thunderstorm Wind, Marion

When
July 21, 10:30 PM EST
Where
Marion County, Indianapolis
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.783, -86.150

Trees and power lines were downed.

Thunderstorm Wind, Johnson

When
July 21, 10:40 PM EST
Where
Johnson County, Trafalgar
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
39.417, -86.150

A tree fell on a house. No damage estimates were available.

Thunderstorm Wind, Monroe

When
July 21, 10:40 PM EST
Where
Monroe County, Bloomington
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.167, -86.517

Large tree limbs fell.

Thunderstorm Wind, Madison

When
July 21, 10:45 PM EST
Where
Madison County, Ingalls
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -85.800

Trees were downed.

Thunderstorm Wind, Shelby

When
July 21, 10:46 PM EST
Where
Shelby County, Flat Rock
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.367, -85.833

Trees were downed.

Thunderstorm Wind, Shelby

When
July 21, 10:51 PM EST
Where
Shelby County, 3 mi E of Shelbyville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.517, -85.733

Trees were downed. One reportedly fell on a home. No damage estimates were available.

Thunderstorm Wind, Bartholomew

When
July 21, 10:56 PM EST
Where
Bartholomew County, Columbus
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.217, -85.833

A church roof, under repair at the time of the storm, was partially damaged by the wind. No damage estimates were available.

Thunderstorm Wind, Brown

When
July 21, 11:04 PM EST
Where
Brown County, Nashville
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.200, -86.250

Trees and power lines were downed.

Thunderstorm Wind, Bartholomew

When
July 21, 11:05 PM EST
Where
Bartholomew County, Clifford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.283, -85.867

Trees and power lines were downed.

Thunderstorm Wind, Brown

When
July 21, 11:10 PM EST
Where
Brown County, Story
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.100, -86.217

Trees were downed.

Thunderstorm Wind, Greene

When
July 21, 11:15 PM EST
Where
Greene County, Linton
Measured
58 kt (67 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.033, -87.167

Thunderstorm Wind, Bartholomew

When
July 21, 11:15 PM EST
Where
Bartholomew County, Elizabethtown
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
39.133, -85.817

Trees and power lines were downed.

Thunderstorm Wind, Rush

When
July 21, 11:20 PM EST
Where
Rush County, 3 mi W of New Salem
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.533, -85.400

Trees and power lines were downed.

Thunderstorm Wind, Marion

When
July 21, 11:20 PM EST
Where
Marion County, 7 mi E of Indianapolis
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
39.783, -86.017

A tree fell on a house near 42nd Street and Post Road. No damage estimates were available.

Hail, Decatur

When
July 21, 11:22 PM EST to 11:23 PM EST
Where
Decatur County, 8 mi NE of Greensburg
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.417, -85.383

Thunderstorm Wind, Jackson

When
July 21, 11:30 PM EST
Where
Jackson County, Brownstown
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.883, -86.033

Trees were uprooted.

Thunderstorm Wind, Decatur

When
July 21, 11:30 PM EST
Where
Decatur County, Westport
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.183, -85.583

Trees and power lines were downed.

Thunderstorm Wind, Jennings

When
July 21, 11:35 PM EST
Where
Jennings County, North Vernon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.000, -85.633

Trees and power lines were downed.

Thunderstorm Wind, Lawrence

When
July 21, 11:35 PM EST
Where
Lawrence County, 5 mi E of Bedford
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.867, -86.383

Trees were downed.

Thunderstorm Wind, Greene

When
July 21, 11:35 PM EST
Where
Greene County, Linton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.033, -87.167

Trees were downed.

Flash Flood, Marion

When
July 21, 11:55 PM EST to July 22, 1:55 AM EST
Where
Marion County, Indianapolis
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.783, -86.150

Pleasant Run Creek at Arlington Avenue flooded.

Thunderstorm Wind, Daviess

When
July 22, 12:00 AM EST
Where
Daviess County, Montgomery
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.667, -87.050

Trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464811, 5464812, 5464813, 5464814, 5464815, 5464816, 5464817, 5464818, 5464819, 5464820, 5464821, 5464822, 5464882, 5464883, 5464884, 5464885, 5464886, 5464887, 5464888, 5464889, 5464890, 5464891, 5464892, 5464893, 5464894, 5464895, 5464896, 5464897, 5464898, 5464899, 5464900, 5464901, 5464902, 5464903, 5464904, 5464905, 5464992, 5464993, 5464994, 5464995, and more.